Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On Chogoshvili's conjecture


Author: A. N. Dranishnikov
Journal: Proc. Amer. Math. Soc. 125 (1997), 2155-2160
MSC (1991): Primary 55M10, 54F45
MathSciNet review: 1425119
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There exists a two-dimensional compact subset of $\mathbb {R}^{4}$ having unstable intersection with every affine 2-plane.


References [Enhancements On Off] (What's this?)

  • 1. P. Alexandroff, Zum allgemeinen Dimensionsproblem, Gott. Nachrichten 37 (1928).
  • 2. G. Chogoshvili, On a theorem in the theory of dimensionality, Compositio Math. 5 (1938), 292-298.
  • 3. K.A. Sitnikov, An example of a two-dimensional set in three-dimensional Euclidean space which does not separate any regions of that space (in Russian), Dokl. Akad. Nauk SSSR 94 (1954), 1007-1010.
  • 4. G. Nobeling, Die Projektioner einer kompakten m-dimensionalen Menge in $R_{k}$, Ergebnisse Math. Kolloq. 4 (1933), 24-25.
  • 5. S. Mardesic, Compact subsets of ${\mathbb R}^{n}$ and dimension of their projections, Proc. Amer. Math. Soc. 41 (1973), 631-633.
  • 6. M. Levin, A proof of Chogoshvili conjecture for some 2-dimensional compacta, Preprint (1995).
  • 7. D.O. Kiguradze, Some properties of metric dimension (in Russian), Soobsch. Akad. Nauk. Gruz SSR 132:3 (1988), 485-488.
  • 8. Y. Sternfeld, Stability and Dimension - a counterexample to a conjecture of Chogoshvili, Transactions AMS 340 (1) (1993).
  • 9. F. Ancel and T. Dobrowolski, On the Sternfel-Levin Counterexamples to a conjecture of Chogoshvili-Pontryagin, Preprint.
  • 10. A. Dranishnikov, D. Repovs and E. Schepin, On intersection of compacta in euclidean space: the metastable case, Tsukuba J. Math. 17:2 (1993), 549-564.
  • 11. E.M. Chirka, Complex Analytic Sets, Kluwer, Academic Publish, 1989.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55M10, 54F45

Retrieve articles in all journals with MSC (1991): 55M10, 54F45


Additional Information

A. N. Dranishnikov
Affiliation: Department of Mathematics, University of Florida, Gainesville, Florida 32611-8105

DOI: http://dx.doi.org/10.1090/S0002-9939-97-04161-0
PII: S 0002-9939(97)04161-0
Received by editor(s): May 15, 1995
Additional Notes: Partially supported by NSF grant DMS-9500875.
Communicated by: James E. West
Article copyright: © Copyright 1997 American Mathematical Society